Alert archive / Michigan / Tornado Warnings in 2011

Tornado Warning 1, NWS Marquette, MI

May 22, 2011Iron County, Michigan

NWS Marquette, MI issued this tornado warning at May 22, 2011, 5:04 PM CDT for Iron County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 5:04 PM CDT (22:04 UTC)
Expired
May 22, 2011, 5:20 PM CDT
In force
16 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

County Iron County, MI

The radar

The Marquette radar (KMQT), 72 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WFUS53 KMQT 222204
TORMQT
MIC071-222230-
/O.NEW.KMQT.TO.W.0001.110522T2204Z-110522T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 530 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES NORTH OF AMASA...OR 16 MILES NORTH OF
  CRYSTAL FALLS...AND MOVING NORTHEAST AT 45 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
  IRON COUNTY...INCLUDING THE FOLLOWING LOCATIONS BONE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4619 8850 4630 8864 4631 8863 4642 8848
      4642 8812 4628 8812
TIME...MOT...LOC 2205Z 231DEG 37KT 4633 8841

$$

TITUS
1 follow-up statement
847 
WWUS53 KMQT 222220
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
520 PM CDT SUN MAY 22 2011

MIC071-222229-
/O.CAN.KMQT.TO.W.0001.000000T0000Z-110522T2230Z/
IRON MI-
520 PM CDT SUN MAY 22 2011

...THE TORNADO WARNING FOR NORTHEASTERN IRON COUNTY IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR THE AREA. LARGE HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.

LAT...LON 4619 8850 4630 8864 4631 8863 4642 8848
      4642 8812 4628 8812
TIME...MOT...LOC 2219Z 231DEG 37KT 4642 8824

$$

TITUS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at May 22, 4:41 PM CDT, 23 minutes earlier.

Area forecast discussion, May 22, 4:41 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
541 PM EDT SUN MAY 22 2011

.DISCUSSION...

TONIGHT...MAIN ISSUE IS UNFOLDING SVR WX EVENT ACROSS CWA. WARM
FRONT LIFTING INTO NORTHERN WI AND MORE THAN ADEQUATE BALANCE OF
INSTABILITY (SBCAPES UP TO 1500 J/KG) AND DEEP LAYER SHEAR (30-40
KTS) COMBINED WITH SHORTWAVE MOVING ACROSS SOUTHERN HALF OF MN IS
LEADING TO MULTIPLE STRONG TO SEVERE STORMS OVER SW UPR MI. AS
SHORTWAVE PINWHEELS INTO THE AREA...EXPECT SVR THREAT TO CONTINUE
THROUGH THE EVENING OVER MUCH OF UPR MI. STEEP LAPSE RATES ALOFT AND
PRESENCE OF UPR LOW SLIDING THROUGH LEADS TO CONTINUED RISK OF SOME
STRONGER STORMS EVEN OVERNIGHT AFTER MAIN ACTIVITY IN THE EVENING.
SFC LOW CURRENTLY OVR CNTRL MN MOVES INTO UPR MICHIGAN LATE TONIGHT
AND SLIDES NORTHEAST OF LK SUPERIOR BY MONDAY EVENING. SHOWERS SEEM
LIKELY WITH THE CYCLONIC AND MOIST LOW-LEVELS SURROUNDING THE SFC
LOW...THEN AS A COLD FRONT PASSES LATER MONDAY EXPECT STRONG NORTH
WINDS TO USHER IN MUCH COOLER AND DRIER AIRMASS INTO THE REGION.
TEMPS MAY FALL OFF BY LATE AFTN IN THE NORTHWEST AND NCNTRL CWA AS
THE WIND SHIFT OCCURS.

REST OF THE FCST...UPPER PATTERN TO BEGIN THE WEEK FEATURES THE
TROUGH OVR UPR LAKES TO WHILE A LARGER TROUGH IS PRESENT OVR EASTERN
CANADA. FARTHER WEST...A WEAK RIDGE IS SET UP OVR THE NORTHERN
PLAINS WHILE ANOTHER TROUGH IS SLIDING INTO THE FAR WESTERN CONUS.
THROUGH THE MIDDLE OF THE WEEK THE GREAT LAKES TROUGH IS FCST TO
LIFT NORTHEAST AND MERGE WITH EASTERN CANADA TROUGH WHILE WESTERN
CONUS TROUGH EMERGES INTO THE CENTRAL PLAINS. CONFLUENT FLOW ALOFT
BTWN THE EASTERN CANADA TROUGH AND THE PLAINS TROUGH LEADS TO
DEVELOPMENT OF SFC HIGH PRESSURE ACROSS THE UPR LAKES.
EVENTUALLY...CNTRL PLAINS TROUGH AND ASSOCIATED SFC LOW MOVES INTO
LOWER LAKES BY LATE THIS WEEK. RIGHT NOW...LOOKS LIKE SYSTEM STAYS
FAR ENOUGH SOUTH TO BRING ANY PCPN INTO UPR MI. IN FACT...AFTER SOME
LINGERING RAIN EXITS THE AREA MONDAY NIGHT...EXPECTING DRY/COOLER WX
TO TAKE HOLD THROUGH THE REST OF THE WEEK. ATTM PRIMARY ISSUE FOR
THE UPCOMING WEEK WILL TURN TO FIRE WX AS AREA DRIES OUT FM RAINFALL
OCCURRING CURRENTLY. MIN RH VALUES MOST AFTNS WILL BE BLO 30
PCT...BUT LIGHT WINDS AND TEMPS STAYING A BIT BLO NORMAL WILL OFFSET
THE VERY DRY NATURE OF THE AIRMASS SOMEWHAT.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

A LOW PRESSURE SYSTEM OVER SOUTHWEST MN WILL MOVE OVER THE AREA
MONDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL MOVE
INTO THE AREA THIS EVENING...WITH THE EXACT TIMING/EXTENT OF THE
THUNDERSTORMS BEING UNCERTAIN.

SCATTERED CUMULUS DECK WILL RESULT FROM SURFACE HEATING AS SUN
BREAKS THIS AFTERNOON AND EVENING. LIFR CONDITIONS WILL MOVE IN
BEHIND THE RAIN TONIGHT. WINDS WILL SHIFT MORE OUT OF THE WEST LATE
IN THE TAF PERIOD...BRINGING LOWER CIGS/VIS AT CMX WHERE WINDS WILL
BE OFF THE LAKE.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

EAST TO SOUTHEAST WINDS OF 10-20KT...OCCASIONALLY AS HIGH AS 25KT...
WILL DOMINATE LAKE SUPERIOR TONIGHT AS LOW PRES OVER MINNESOTA
LIFTS NE TOWARD LAKE SUPERIOR. AS IS TYPICAL...WINDS WILL BE BACKED
MORE TO THE NORTHEAST OVER THE WRN PORTION OF THE LAKE. AS THE LOW
MOVES E OF LAKE SUPERIOR LATE MON AFTN...A SURGE OF STRONGER NRLY
WINDS OF 20-30KT WILL DEVELOP FROM NCNTRL LAKE SUPERIOR TO SCNTRL AND
SE LAKE SUPERIOR. ALTHOUGH INCOMING AIRMASS BEHIND LOW WON'T BE COLD
ENOUGH TO SUPPORT DEEP MIXING DUE TO THE COLD MARINE LAYER...CAA AND
DECENT PRES RISE MAY SUPPORT SOME GALE FORCE GUSTS AT HIGHER
OBSERVING PLATFORMS MON AFTN AND EARLY EVENING. WITH SFC HIGH PRES
GENERALLY DOMINATING THE UPPER LAKES TUE THRU THU... TYPICAL WARM
SEASON LAKE BREEZE CIRCULATIONS WILL BE THE RULE DAILY WITH THE END
RESULT BEING WINDS MOSTLY UNDER 20KT.

AS FOR FOG...SHIP OBS CONTINUE TO SHOW AT LEAST SOME AREAS OF DENSE
MARINE FOG OVER LAKE SUPERIOR. OPTED TO MAINTAIN GOING DENSE FOG
HEADLINES. FOG SHOULD CONTINUE TO PLAGUE LAKE SUPERIOR UNTIL MON
AFTN/EVENING WHEN STRENGTHENING NRLY WINDS BRING DRIER AIR INTO THE
AREA BEHIND LOW PRES. &&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  DENSE FOG ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     LSZ162-245>248-263>267.

LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ221-248-
     250.

&&

.DISCUSSION...JLA
.AVIATION...TITUS
.MARINE...JLA
Hazardous weather outlook, May 22, 3:58 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
458 PM EDT SUN MAY 22 2011

MIZ001>007-009>014-084-085-231200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
458 PM EDT SUN MAY 22 2011 /358 PM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. ALL THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL
HAIL. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH A RISK OF LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY MORNING ACROSS CENTRAL UPPER
MICHIGAN.

AREAS OF FROST ARE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

LSZ162-240>251-263>267-231200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
458 PM EDT SUN MAY 22 2011 /358 PM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT AREAS OF DENSE FOG TONIGHT. SEE THE LAKE SUPERIOR OPEN
LAKE AND NEARSHORE MARINE FORECASTS FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF FOG...LOCALLY DENSE...ARE POSSIBLE MONDAY MORNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST LAKE
SUPERIOR MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-231200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
458 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

EXPECT AREAS OF DENSE FOG. SEE THE LATEST LAKE MICHIGAN OPEN LAKE AND
NEARSHORE MARINE FORECASTS FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS COULD BE
SEVERE AND CONTAIN LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF FOG ARE POSSIBLE MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

In the hours before

Special weather statement, May 22, 1:27 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
227 PM EDT SUN MAY 22 2011

MIZ002-004-005-009>012-084-222030-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE...
KENTON...SIDNAW
227 PM EDT SUN MAY 22 2011 /127 PM CDT SUN MAY 22 2011/

...STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON...

AS OF 120 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN
WISCONSIN WAS LIFTING TOWARD NORTHWEST WISCONSIN AND FAR SOUTHWEST
UPPER MICHIGAN. THESE THUNDERSTORMS COULD AFFECT THE IRONWOOD AND
IRON RIVER AREAS BY 3 PM CDT. THERE IS A CHANCE THESE STORMS COULD
TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY ARRIVE OVER
UPPER MICHIGAN. ADDITIONAL STRONG OR POSSIBLY SEVERE THUNDERSTORMS
COULD DEVELOP OVER THE REST OF WESTERN AND CENTRAL UPPER MICHIGAN
THROUGH 8 PM EDT/7 PM CDT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER
MEDIA OUTLETS FOR THE LATEST INFORMATION ON THESE DEVELOPING
THUNDERSTORMS AND FOR POSSIBLE WARNINGS.

JLA
Special weather statement, May 22, 3:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
312 PM CDT SUN MAY 22 2011

MIZ002-009-222100-
GOGEBIC-ONTONAGON-
312 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
400 PM CDT/500 PM EDT/...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 10 MILES NORTH OF PARK FALLS.  THIS STORM WAS
MOVING NORTHEAST AT 40 MPH. THIS STORM PRODUCED ONE INCH HAIL IN
BUTTERNUT WISCONSIN...AND HAS A HISTORY OF PRODUCING A ROTATING WALL
CLOUD.

PEOPLE IN GOGEBIC AND SOUTHWESTERN ONTONAGON COUNTIES...INCLUDING THE
CITIES OF BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS
Special weather statement, May 22, 3:53 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
353 PM CDT SUN MAY 22 2011

MIZ004-010-222130-
BARAGA-IRON-
353 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND IRON COUNTIES UNTIL 430
PM CDT/530 PM EDT/...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PHELPS...OR 15 MILES
SOUTHWEST OF IRON RIVER.  THIS STORM WAS MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SMOKY LAKE...
  IRON RIVER...
  MINERAL HILLS...
  GOLDEN LAKE...
  GIBBS CITY...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS
Local storm report, May 22, 4:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
416 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             4 SW IRON RIVER         46.06N 88.70W
05/22/2011  M1.00 INCH       IRON               MI   TRAINED SPOTTER

            HALF INCH TO AN INCH HAIL OCCURRING CURRENTLY.

&&

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:21 PM CDTSevere Thunderstorm WarningMQTGogebic69 min
May 22, 4:05 PM CDTSmall Craft AdvisoryMQT48 hr
May 22, 4:14 PM CDTSevere Thunderstorm WarningMQTIron76 min
May 22, 4:22 PM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon53 min
May 22, 4:36 PM CDTSevere Thunderstorm WarningMQTBaraga, Houghton54 min
May 22, 4:37 PM CDTSpecial Marine WarningMQT83 min
May 22, 5:19 PM CDTSpecial Marine WarningMQT86 min
May 22, 5:50 PM CDTSpecial Marine WarningMQT85 min
May 22, 6:29 PM CDTSpecial Marine WarningMQT91 min

Nearby

Tornado Warnings in Michigan, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.